EMIS/ELibM Electronic Journals

Outdated Archival Version

These pages are not updated anymore. They reflect the state of 22 June 2005. For the current production of this journal, please refer to http://intlpress.com/HHA/.

Homotopy Actions, Cyclic Maps and their Duals

Homotopy Actions, Cyclic Maps and their Duals

Martin Arkowitz and Gregory Lupton

An \emph{action of $A$ on $X$} is a map $F\colon A\times X \to X$ such that $F\vert_X = \id \colon X\to X$. The restriction $F\vert_A \colon A \to X$ of an action is called a \emph{cyclic map}. Special cases of these notions include group actions and the Gottlieb groups of a space, each of which has been studied extensively. We prove some general results about actions and their Eckmann-Hilton duals. For instance, we classify the actions on an $H$-space that are compatible with the $H$-structure. As a corollary, we prove that if any two actions $F$ and $F'$ of $A$ on $X$ have cyclic maps $f$ and $f'$ with $\Omega f = \Omega f'$, then $\Omega F$ and $\Omega F'$ give the same action of $\Omega A$ on $\Omega X$. We introduce a new notion of the category of a map $g$ and prove that $g$ is cocyclic if and only if the category is less than or equal to $1$. From this we conclude that if $g$ is cocyclic, then the Berstein-Ganea category of $g$ is $\le 1$. We also briefly discuss the relationship between a map being cyclic and its cocategory being $\le 1$.

Homology, Homotopy and Applications, Vol. 7(2005), No. 1, pp. 169-184

http://www.rmi.acnet.ge/hha/volumes/2005/n1a9/v7n1a9.dvi (ps, dvi.gz, ps.gz, pdf)
ftp://ftp.rmi.acnet.ge/pub/hha/volumes/2005/n1a9/v7n1a9.dvi (ps, dvi.gz, ps.gz, pdf)